Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV, Atripla and Vitamin D supplementation
May 21, 2012

Over the past few years, it was determined that my Vitamin D levels were impaired (low 20s). I started supplementation about two years ago at about 2,000 IUs which barely raised them. I switched to a 5,000 IU regimen for a while and they jumped to about 37 or so but of course I experienced some side effects. With the myriad of studies, I know "D" is important. What levels are acceptable and how can I best maintain them considering that both HIV, and Atripla which I take, lower "D" levels? Also, is supplementation an acceptable way to raise my levels?

Response from Mr. Vergel

What kind of side effects did you experience with 5000 IU daily of vitamin D? I have not heard of any.

If oral supplementation is not raising your Vitamin D levels above 40 ng/dl, ask your doctor to prescribe injectable calciferol.

Vitamin D is very important for people living with HIV. Most of us have low levels. We also experience loss of bone density that Vitamin D can help. Vitamin D has also been shown to reverse some of the negative effects of tenofovir on parathyroid hormone involved in calcium metabolism for bone health.

Nelson



Previous
saw palmetto
Next
Is there any advantage from switching from Atripla to QUAD?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement